Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: Is it dangerous to mix GHB with MDMA? One of my friends does no research whatsoever before he mixes 2 different substances.

A: We're not aware of any reports of serious complications from mixing MDMA with GHB, although there is always the possibility of problems since this combination is not well explored.



GHB is a depressant and MDMA is a stimulant and users who combine the two report that GHB's depressant effects are reduced dramatically in combination with MDMA. An extreme example was one story we received of a gentleman who used 10-15grams of GHB every time he did MDMA (!) and then he did the same dose without MDMA and woke up in the hospital because he had gone into the unrousable "GHB Coma" state.



One thing to be concerned about mixing strong stimulants with strong depressants is that with other drugs this can cause increased stress on the heart and vascular system rather than decreas them. Many people have died mixing cocaine & heroin or amphetamines & alcohol because higher doses can be taken while still remaining conscious. Depressants can also reduce the perceived side effects of higher dose stimulants. This is generally considered a dangerous mix of classes, so tell your friend to be careful of increasing their dose.



Many people report enjoying this combination and find that the combination is physically very euphoric, while many others feel that the GHB dulls the emotional opening and psychedelic aspects of the MDMA.



Be very careful with this combination and make sure the user is informed about the risks of each of the drugs by themselves. Check out the GHB Basics Page and the MDMA Basics Page.

Asked By : Dan
Answered By : murple / earth
Published Date : 2 / 27 / 2001
Last Edited Date : 2 / 27 / 2001
Question ID : 2465

Categories: [ MDMA (Ecstasy) ] [ GHB ]



Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)